Texas, 2005Damaging Wind in Texas, July 26, 2005
July 26, 2005 · NWS SJT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 26, 2:55 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 2:55 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
355 PM CDT TUE JUL 26 2005
.SHORT TERM...
LATEST SURFACE ANALYSIS INDICATES FRONTAL BOUNDARY HAS PUSHED
SOUTH OF LUBBOCK AND CHILDRESS. SATELLITE AND WSR-88D DATA
INDICATING MAIN BAND OF CONVECTION EXTENDS ALONG AND NORTH OF THE
FRONTAL BOUNDARY FROM SOUTHEASTERN NEW MEXICO NORTHEAST INTO
WESTERN OKLAHOMA.
MODELS PUSH THE SURFACE BOUNDARY ACROSS WEST CENTRAL TEXAS
TONIGHT. BASED ON PROGRESSION OF THE BOUNDARY DURING THE LAST
SEVERAL HOURS...EXPECT IT TO BE AT OR JUST SOUTH OF INTERSTATE 20
AROUND MIDNIGHT TONIGHT AND NEAR INTERSTATE 10 BY SUNRISE TOMORROW
MORNING. THUS...WILL GO WITH THE BEST POPS FOR MOST OF WEST
CENTRAL TEXAS IN THE 0600 Z TO 1200 Z TIME FRAME FOR THE FIRST
PERIOD. OVERNIGHT LOWS TONIGHT WITHIN A DEGREE OF MAV MOS LOOK
GOOD. FOR TOMORROW...MAIN FORECAST CHALLENGE IS AFTERNOON HIGHS.
WE EXPECT LITTLE IF ANY INSOLATION FOR MOST OF WEST CENTRAL TEXAS
TOMORROW. ALSO...WITH PRECIPITATION A GOOD BET...AFTERNOON HIGHS
TOMORROW ACROSS THE BOARD RANGING FROM 10 TO 15 DEGREES BELOW
SEASONAL NORMALS LOOK REASONABLE. OUR THINKING IS MAV AND MET MOS
NUMBERS IN THE 73 TO 75 RANGE...RESPECTIVELY...ARE TOO LOW. THE
RECORD MIN MAXIMUM TEMPERATURES FOR ABILENE AND SAN ANGELO FOR
TOMORROW (JULY 27) ARE 81 AND 79...RESPECTIVELY. SO...CONSIDERING
EVERYTHING WILL GO WITH AFTERNOON HIGHS TOMORROW ACROSS THE BOARD
ABOVE MAV AND MET MOS GUIDANCE WHILE KEEPING THE RECORD MIN
MAXIMUM NUMBERS IN MIND. WITH THE POSITION OF THE FRONTAL BOUNDARY
TOMORROW SOMEWHAT UNCERTAIN...WILL MAINTAIN LIKELY POPS ACROSS
MOST OF OUR NORTH AND CENTRAL COUNTIES FOR THE MORNING HOURS.
THEN...WILL SHIFT THE RAIN POTENTIAL INTO OUR SOUTHERN COUNTIES
FOR TOMORROW AFTERNOON.
OVERNIGHT LOWS TOMORROW NIGHT WILL BE COOLER. NUMBERS SLIGHTLY
HIGHER THAN MAV MOS LOOK BEST...ESPECIALLY GIVEN THE POTENTIAL FOR
GOOD RAINFALL DURING THE NEXT 24 TO 36 HOURS. WILL TREND POPS
DOWNWARD...FROM NORTH TO SOUTH...BEGINNING THURSDAY.
.LONG TERM...
NO CHANGES HERE WITH THE MAIN FOCUS ON THE SHORT TERM.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 66 79 65 87 / 70 60 30 20
SAN ANGELO 70 80 68 90 / 60 60 50 30
JUNCTION 72 85 69 89 / 20 50 50 30
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
23/HUBER
Hazardous weather outlook, Jul 26, 1:30 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT TUE JUL 26 2005
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-271926-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
230 PM CDT TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...TONIGHT
A COLD FRONT EXTENDED FROM EAST CENTRAL NEW MEXICO...THROUGH
THE TEXAS PANHANDLE AT MID AFTERNOON. THIS FRONT WILL PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT AS IT MOVES SOUTH THIS EVENING.
THE FRONT WILL LIKELY MAKE IT TO THE ABILENE AREA LATE THIS
EVENING... AND THE SAN ANGELO AREA SHORTLY AFTER MIDNIGHT. WITH
MARGINAL INSTABILITY...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS
NOT EXPECTED. HOWEVER...ONE OR TWO THUNDERSTORMS MAY BRIEFLY REACH
SEVERE LIMITS...PRODUCING DAMAGING WINDS AND LARGE HAIL. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT...MAINLY OVER THE
BIG COUNTRY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. COOLER AND MORE
STABLE AIR WILL SETTLE INTO WEST CENTRAL TEXAS ON WEDNESDAY...WITH
SCATTERED POST FRONTAL SHOWERS AND THUNDERSTORMS NEAR OR BELOW
MODERATE INTENSITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OVER THE BIG
COUNTRY.
14
In the hours before
Special weather statement, Jul 26, 3:36 PM CST, 1 hour 59 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-262300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CDT TUE JUL 26 2005
...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE ACROSS WEST CENTRAL
TEXAS LATE THIS AFTERNOON AND EVENING ALONG WITH LOCALIZED
FLOODING...
AT 435 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS
CONTINUED TO DEVELOP ALONG A STRONG COLD FRONT MOVING SOUTHEAST
ACROSS THE PERMIAN BASIN. THE AREA OF STORMS STRETCHED BETWEEN
CLAIREMONT AND MIDLAND. THIS AREA OF STORMS WAS DRIFTING
SOUTHEAST AT 10 MPH.
SCATTERED STRONG THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND
NORTHWEST OF A LINE FROM HASKELL TO SWEETWATER TO STERLING CITY
THROUGH 600 PM.
BECAUSE THE STORMS ARE MOVING SLOW...SOME OF THESE STORMS
WILL PRODUCE VERY HEAVY RAIN THAT COULD PRODUCE LOCALIZED
FLOODING OF LOW LYING AREAS.
THE STRONGEST STORMS WILL ALSO PRODUCE GUSTY WINDS NEAR 50 MPH...
AND SMALL HAIL.
26/GUERRERO
Special weather statement, Jul 26, 4:58 PM CST, 37 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-262359-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CDT TUE JUL 26 2005
...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE ACROSS WEST CENTRAL
TEXAS LATE THIS AFTERNOON AND EVENING ALONG WITH LOCALIZED
FLOODING...
AT 555 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS
CONTINUED TO DEVELOP ALONG AN UNSEASONABLY STRONG COLD FRONT MOVING
SOUTHEAST INTO THE WEST CENTRAL TEXAS. THE AREA OF STORMS STRETCHED
ALONG AND WEST OF A LINE FROM HASKELL TO SWEETWATER TO STERLING CITY.
THIS AREA OF STORMS WAS DRIFTING SOUTHEAST AT 5 TO 10 MPH.
SCATTERED STRONG THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND
WEST OF A LINE FROM ALBANY TO ABILENE TO ROBERT LEE THROUGH 700 PM.
BECAUSE THE STORMS ARE MOVING SLOW...SOME OF THESE STORMS
WILL PRODUCE VERY HEAVY RAIN THAT COULD PRODUCE LOCALIZED
FLOODING OF LOW LYING AREAS.
THE STRONGEST STORMS WILL ALSO PRODUCE GUSTY WINDS NEAR 50 MPH...
AND SMALL HAIL.
26/GUERRERO
Thunderstorm Wind, Nolan
- When
- July 26, 5:35 PM CST
- Where
- Nolan County, Roscoe
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.433, -100.533
Strong thunderstorm winds damaged a silo, and overturned three semi trucks traveling on Interstate 20 near Roscoe.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467337.